| Model Number |
TRIEEA31MT |
| Medical Device Problem Codes |
Misfire (2532); Failure to Form Staple (2579); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
01/30/2026
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during the end-to-end anastomosis in a bladder fistula procedure, when the stapler was removed after firing, the stapler went out without the anvil.The anvil had disengaged and fell into the cavity.The donuts were also incomplete.One of the donuts was attached to the anvil and the other to the stapler.Staples were visible on the donuts, but the staple line was incomplete.The anvil that had remained in the intestine was removed.Both parts of the intestine were resected again in order to perform the end-to-end anastomosis again with a new stapler. the procedure was extended for approximately 45 minutes due to eth issue.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Correction: e1 (phone and fax number); facility address additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that during the end-to-end anastomosis in a bladder fistula procedure, when the stapler was removed after firing, the stapler went out without the anvil.The anvil had disengaged and fell into the cavity.The donuts were also incomplete.One of the donuts was attached to the anvil and the other to the stapler.Staples were visible on the donuts, but the staple line was incomplete.The anvil that had remained in the intestine was removed.Both parts of the intestine were resected again in order to perform the end-to-end anastomosis again with a new stapler.The procedure was extended for approximately forty five minutes due to eth issue.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.